Thunderstorm Wind, Wood
- When
- July 15, 2:10 PM CST
- Where
- Wood County, 2.42 mi WNW of Winnsboro
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.960, -95.320
A tree was downed on Hwy. 11 west of Winnsboro, Texas.
Isolated severe thunderstorms developed over East Texas during the afternoon of July 15th, as strong heating and instability developed ahead of an upper level disturbance that developed from strong to severe thunderstorms as they moved through the Dallas-Fort Worth Metroplex earlier in the morning. These storms tracked east across Wood, Upshur, Gregg, Marion, and Harrison Counties, intensifying…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated severe thunderstorms developed over East Texas during the afternoon of July 15th, as strong heating and instability developed ahead of an upper level disturbance that developed from strong to severe thunderstorms as they moved through the Dallas-Fort Worth Metroplex earlier in the morning. These storms tracked east across Wood, Upshur, Gregg, Marion, and Harrison Counties, intensifying as they moved just east of Gilmer to the north side of Longview and across much of Harrison County, with numerous reports of downed trees and power lines across these areas. Even an isolated large hail report was received on the north side of Longview. These severe thunderstorms then moved into extreme Northwest Louisiana, affecting the northern suburbs of Shreveport and Bossier City before weakening. Additional severe thunderstorms developed on the backside of the upper level disturbance along the Texas/Louisiana line near Waskom and tracked southeast, where numerous reports of downed trees and power lines were also received as 60+ mph winds blew through across South Shreveport. These storms weakened by mid and late evening southeast of Shreveport with the loss of heating and instability.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 15, 10:59 AM CST, 3 hours 11 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1159 AM CDT FRI JUL 15 2016 .DISCUSSION... Complicated forecast this morning...given the presence of multiple sfc bndrys in place from the residual convection last night/earlier this morning. The 15-16Z sfc analysis indicates a well-defined theta-e bndry which was the residual outflow bndry from convection late Thursday evening...now extending just N of the I-20 corridor from near OSA...to SHV...MNE...RSN/MLU/TVR. This theta-e axis has begun to slowly work its way N over the last couple hours...with the morning visible satellite imagery depicting a moderate cu field developing to its S. Another outflow bndry was noted from the small convection cluster near DFW...extending from near OSA SW to JDD/TRL and JWY...with another outflow bndry indicated over Scntrl AR just N of ELD. The morning water vapor imagery depicts a shorywave trough from Ern KS S through Cntrl OK/N TX...which will slide E into the region this afternoon. This trough...associated MCV from earlier convection currently noted via radar imagery over DFW...and aforementioned sfc bndrys should provide focus for sct convection this afternoon mainly over NE TX/SE OK/SW AR and possibly extreme Nrn LA. Have beefed up pops to mid chance N of the I-30 corridor today...and extended low chance pops farther S closer to the sfc W-E theta-e axis. Also expanded slight chance pops for Deep E TX given the expanding towering cu over Ecntrl TX associated with a gravirty wave from the N TX decayed convection. With the expanding cu field S of the theta-e axis and convective blowoff...and the temporarily stablized air mass over SW AR...have also lowered max temps some 2-5+ degrees areawide...with lower to mid 90s common. Some areas of Deep E TX/Ncntrl LA S of the theta-e bndry will likely have a tough time mixing out this afternoon...with heat indices likely approaching 105 degrees. Will hold off on an advisory for now...but will ascertain potential heat headlines this weekend in the afternoon discussion as the ridge begins to expand E back into the region. Zone update already out...grids will be available shortly. 15 && .AVIATION... Ill defined theta-e boundary is beginning to lift back northward across Northeast Texas to near the Louisiana/Arkansas border late this morning. Along and south of this boundary...atmosphere is becoming moderately unstable and this boundary along with a myriad of remnant outflow boundaries from previous convection will serve as a focus for widely scattered convection as we go through the heat of the day. A well defined remnant MCV is also spinning across N Central Texas attm but is showing signs of slowing its eastward progression. A subtle shortwave in northwest flow aloft across the Southern Plains will also help to trigger convection this afternoon through this evening. Due to the vicinity of convection near the TXK terminal...have mentioned VCTS only for this terminal through the day and will send AMDS if necessary for the remaining terminals throughout the day. Otherwise...expect VFR conditions to prevail into tonight and Saturday morning. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 95 77 96 77 / 20 20 20 10 MLU 95 76 94 76 / 30 30 30 20 DEQ 92 74 95 74 / 40 30 30 10 TXK 94 76 96 76 / 30 20 30 10 ELD 95 75 94 76 / 30 30 30 10 TYR 94 76 97 76 / 30 20 20 10 GGG 95 76 97 76 / 30 20 20 10 LFK 97 76 96 76 / 20 10 20 20 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 15/13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1215 PM CDT FRI JUL 15 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-161100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1215 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS...WHERE MULTIPLE SURFACE BOUNDARIES INTERACT WITH DAYTIME HEATING AND A COUPLE OF UPPER LEVEL DISTURBANCES THAT WILL ENTER THE REGION FROM THE WEST. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER DEEP EAST TEXAS AND NORTH LOUISIANA...WITH THESE SHOWERS AND THUNDERSTORMS POSSIBLY LINGERING TONIGHT OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA AS THE UPPER LEVEL DISTURBANCES PROGRESS THROUGH THE AREA. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE SATURDAY...MAINLY OVER SOUTHCENTRAL ARKANSAS...NORTH LOUISIANA...AND DEEP EAST TEXAS...AS THE UPPER LEVEL DISTURBANCE LINGERS OVER THESE AREAS. RAIN CHANCES WILL BECOME MORE SCARCE AND ISOLATED SUNDAY THROUGH THURSDAY...AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BEGINS TO EXPAND EAST INTO THE REGION FROM THE SOUTHERN PLAINS. THIS WILL RESULT IN EVEN HOTTER TEMPERATURES SUNDAY THROUGH MUCH OF NEXT WEEK...CLIMBING TO OR EXCEEDING THE CENTURY MARK. WHEN COMBINED WITH THE HUMIDITY...HEAT INDICES WILL APPROACH OR EXCEED 105 DEGREES EACH DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 15
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 AM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG FARMERVILLE 32.77N 92.40W
07/14/2016 UNION LA CO-OP OBSERVER
TREE ACROSS ROAD NEAR FARMERVILLE OBSERVER
&&
EVENT NUMBER SHV1600632
21SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
218 PM CDT FRI JUL 15 2016
LAZ013-152000-
JACKSON LA-
218 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON PARISH UNTIL
300 PM CDT...
AT 217 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF RUSTON...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHATHAM AND EROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3229 9261 3249 9258 3249 9242 3241 9242
3232 9231 3224 9231
TIME...MOT...LOC 1917Z 274DEG 8KT 3239 9252
13SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI JUL 15 2016
TXZ108>110-124-125-152045-
WOOD TX-TITUS TX-CAMP TX-UPSHUR TX-FRANKLIN TX-
253 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CAMP...SOUTHWESTERN
TITUS...NORTHEASTERN WOOD...NORTHWESTERN UPSHUR AND SOUTHERN FRANKLIN
COUNTIES UNTIL 345 PM CDT...
AT 253 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PLEASANT GROVE...OR NEAR WINNSBORO...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINNSBORO...LEESBURG...PLEASANT GROVE...NEWSOME...SCROGGINS AND
PERRYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3296 9531 3302 9531 3311 9507 3282 9502
3284 9543 3296 9545
TIME...MOT...LOC 1953Z 266DEG 24KT 3289 9536
13The Shreveport radar (KSHV), 149 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
A tree was downed on Hwy. 11 west of Winnsboro, Texas.
Numerous trees and powerlines were downed throughout the western portion of the county.
Numerous trees and powerlines were downed across the city.
A large two-story shop house was destroyed by damaging thunderstorm wind gusts.
A tree was downed on 726 north of Hwy. 259 just south of Ore City.
A tree was downed on Astor Road and FM. 2796.
Hail was reported between Longview and Judson, Texas.
Several trees were downed in Jefferson on Wilson and MLK roads.
A tree was downed on a home on Fair Street. Trees were also downed on Pinecrest Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, July 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 637862, 637864, 637865, 637866, 637868, 637869, 637871, 637872, 637873, 637874.